MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Mdr- 2054 301-050 ae1 -device issues: tumour overgrowth (stent), specify location; medium, relationship: device; not related, procedure: not related, pre-existing: yes; tumour growth, deficiency: no 180 days post stent placement - tumour overgrowth.New non study cook stent placed endoscopically.
 
Additional Manufacturer Narrative
Correction initial mdr due to correction to rpn from evo-fc-r-20-25-8-e to evo-20-25-12.5-e.This error was confirmed and change updated on 25-may-2023.No impact to other sections of medwatch report.
 
Event or Problem Description
 
Event or Problem Description
The investigation was concluded on the 26-may-2023, this supplement report is being submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the 1x evo-20-25-12.5-e device of lot number c1287582 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.This file was created in response to the pmcf study mdr-2054 to capture ¿tumour ingrowth¿.Lab evaluation: the device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Ifu & label review: as per the ifu (ifu0061), tumour overgrowth is a known potential adverse event associated with upper gi endoscopy ¿additional adverse events include, but are not limited to: airway compression, allergic reaction to nickel, retroesophageal fistula and retroesophageal fistula, chest or retrosternal pain, death (other than due to normal disease progression) dysphagia, edema, erosion or perforation of stent into adjacent vascular structures, esophageal ulceration and erosion, esophagitis, fistula involving trachea or bronchi or pleural space, food bolus impaction, foreign body sensation or reaction, gas bloat, inadequate stent expansion, intestinal obstruction secondary to migration, mediastinitis or peritonitis, nausea, pain/discomfort, reocclusion, sensitivity to metal components, sepsis, stent misplacement and/or migration, tracheal obstruction, tumour ingrowth or overgrowth, wire entrapment.¿ there is no evidence to suggest that the customer did not follow the instructions for use or product label.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to known procedural adverse events associated with the use of gi endoscopy on the patient.As per the ifu, tumour overgrowth is a known potential adverse events associated with gi endoscopy use.Summary: complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did experience any adverse effects due to this occurrence.A new (non-study) stent was placed to treat the tumour overgrowth.The patient stabilised and recovered.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted as rpn has been corrected in section d to reflect the field not correctly updated in last mdr.No impact to other scetions of medwatch report.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as rpn has been corrected in section d to reflect the field not correctly updated in last mdr.No impact to other sections of medwatch report.Pma/510(k) #k162717.Device evaluation the 1x evo-20-25-12.5-e device of lot number c1287582 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.This file was created in response to the pmcf study (b)(6) to capture ¿tumour ingrowth¿.Lab evaluation the device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Ifu & label review as per the ifu (ifu0061), tumour overgrowth is a known potential adverse event associated with upper gi endoscopy ¿additional adverse events include, but are not limited to: airway compression, allergic reaction to nickel, retroesophageal fistula and retroesophageal fistula, chest or retrosternal pain, death (other than due to normal disease progression) dysphagia, edema, erosion or perforation of stent into adjacent vascular structures, esophageal ulceration and erosion, esophagitis, fistula involving trachea or bronchi or pleural space, food bolus impaction, foreign body sensation or reaction, gas bloat, inadequate stent expansion, intestinal obstruction secondary to migration, mediastinitis or peritonitis, nausea, pain/discomfort, reocclusion, sensitivity to metal components, sepsis, stent misplacement and/or migration, tracheal obstruction, tumour ingrowth or overgrowth, wire entrapment.¿ there is no evidence to suggest that the customer did not follow the instructions for use or product label.Image review an image was not returned for evaluation.Root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to known procedural adverse events associated with the use of gi endoscopy on the patient.As per the ifu, tumour overgrowth is a known potential adverse events associated with gi endoscopy use.Summary complaint is confirmed based on customer and/or rep testimony.According to the initial reporter, the patient did experience any adverse effects due to this occurrence.A new (non-study) stent was placed to treat the tumour overgrowth.The patient stabilised and recovered.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16852894
Report Number3001845648-2023-00313
Device Sequence Number7566701
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)181024(10)C1287582
Combination Product (Y/N)N
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2018
Device Model NumberG48032
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC1287582
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/11/2023
04/11/2023
04/11/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date06/22/2023
08/31/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale